New York, 2021Damaging Winds in New York, September 1, 2021
September 1, 2021 · NWS OKX · 10 events in 3 counties and zones
The remnants of Ida trigger Severe Thunderstorms across Southeastern New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $48,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Ida trigger Severe Thunderstorms across Southeastern New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 1, 6:44 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 6:44 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
744 PM EDT Wed Sep 1 2021
.SYNOPSIS...
The remnants of Ida will pass through tonight with high pressure
building in behind the storm Thursday into Friday, lingering through
Saturday. A warm front will move north on Sunday, followed by a cold
front late Sunday night into Monday. High pressure may return
briefly late Monday. A cold front will then approach towards mid
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Steady rain spreads eastward across the area tonight as the center
of Ida's remnants shift through the forecast area. High moisture
content and plenty of upward forcing will lead to periods of heavy
rain. A flash flood watch remains in effect as flash flooding will
be likely, and significant flooding will be possible. See the
hydrology section below for more details.
The other concern is the threat for severe weather, primarily
high wind gusts. Helicity is currently being enhanced over
roughly the southern half of the forecast area near a warm front
as 0-1km storm-relative helicity values range from 100-300
m2/s2. CAPE is still relatively low, however it should rise a
bit as the center of the storm heads closer to us this evening.
A low risk of a tornado will therefore exist tonight.
NBM was used for temperatures.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Chances of lingering showers remain east of the city Thursday
morning, with all of the forecast likely dry by noontime. High
pressure then builds in behind the storm with breezy conditions and
high temps mostly in the 70s. Continued dry Thursday night with
surface high pressure slowly building in. Cyclonic flow will still
remain aloft, and some guidance suggests a light shower possible
over the eastern half of the forecast area, but will continue with a
dry forecast for now.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A strong synoptic pressure gradient will exist between exiting
low pressure to the northeast and building high pressure to the
northwest to begin the day on Friday. Look for a breezy day on
Friday with mainly clear skies. Low level winds out of the north
will lead to much lower humidity. This should lead to an
excellent start to the weekend with seasonable temperatures and
comfortable humidity levels. High pressure settles over the area
Friday night into Saturday morning, before the high begins to
push offshore later Saturday into Saturday night. A warm front
off to the west and southwest will then lift northeast and get
through the area early on Sunday. This should put the region in
the warm sector into the day on Sunday leading to warmer
temperatures and an increase in humidity. A frontal boundary
will attempt to approach for late in the weekend. There remains
some uncertainty around the exact timing with this feature. A
chance to slight chance of some showers should cover the time
period of Sunday and Sunday night rather well. Northwestern
sections will see a slighter higher likelihood with any showers.
The front attempts to swing through by Monday morning.
After temperatures run a few degrees below normal for Friday
and Saturday, temperatures will then climb to slightly above
normal into Sunday and Monday of next week. Much of the global
guidance now is showing another quick moving system into Tuesday
as weak low pressure and its associated cold front approaches.
This may bring a few showers, and possibly a few thunderstorms
to the area later Tuesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
The remnants of Ida approach from the southwest into this evening
and pass through the terminals tonight. The low quickly moves into
the Canadian Maritimes Thursday as high pressure begins to build to
the west.
Widespread MVFR to IFR conditions continue for most terminals.
Some outlying terminals (GON/BDR) are VFR/MVFR but expected to
drop to IFR tonight. LIFR conditions will also be possible at
times tonight for all terminals. Widespread RA/+RA with
possible +TSRA over the next several hours, especially for the
NYC terminals.
Best timing of thunderstorms is generally 00Z to 06Z. Rain/showers
end toward 10Z to 12Z, with MVFR. Conditions improve to VFR
Thursday morning.
Winds NE to E 10 to 20 kt, with gusts up to 30 or 35 kt
possible during the overnight. Some uncertainty with wind
direction for far southern terminals where winds may have more
of a southerly component for a few hours this evening,
depending on the track of the remnants of Ida. Winds shift to N
and NW late tonight, around 15 kt with gusts 25 to 30 kt. Gusty
N to NW winds continue Thursday.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of category changes is uncertain with timing differences of
around 2 hours possible. Timing of TSRA is more certain but can
still vary up to an hour. A period of SE to S winds is possible
this evening for coastal terminals. All the uncertainties are
in association of the movement of a warm front, and the remnants
of Ida.
.OUTLOOK FOR 00Z THURSDAY THROUGH MONDAY...
.Thursday night...VFR with N-NW gusts 25-30 kt.
.Friday-Saturday...VFR.
.Sunday...Chc MVFR and shra.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
The center of the remnants of Ida will be passing through the waters
during the overnight hours tonight with winds ramping up, and gale
force gusts likely across all waters. The center of the storm will
be off to the east by Thursday morning with N-NW winds in its wake.
Might need to trim back the end time of the gale warning as per
latest guidance, but will leave the end time unchanged for now.
Otherwise, seas will remain elevated up to advisory levels through
the day Thursday and into Thursday night. Advisory-level gusts will
be possible through at least the afternoon for most of the waters.
Marginal SCA conditions will persist into much of Friday out on the
ocean, otherwise conditions will continue to settle down into the
weekend. High pressure will settle over the waters Friday night into
Saturday leading to relatively tranquil conditions. By late Sunday
and into Sunday night a south to southwesterly flow will increase
resulting in marginal SCA conditions returning to the ocean waters
and possibly the eastern bays.
&&
.HYDROLOGY...
***SIGNIFICANT RAINFALL EXPECTED***
***FLASH FLOOD WATCH THIS MORNING INTO THURSDAY AFTERNOON***
An additional 2 to 5 inches, and possibly up to around 6 inches of
rain is expected tonight. The heaviest rainfall will likely be
before midnight to 3am for the western half of the forecast
area with the threat of heavy rainfall continuing toward
daybreak mainly east of the city thereafter. The higher amounts
will be generally across NE NJ, the Lower Hudson Valley, and
Southern Connecticut. Several rivers and streams are expected to
see minor to moderate flooding starting this evening, with
major flooding currently forecast for a few spots late tonight
and Thursday - including parts of the Saddle River in NE NJ, and
the Yantic River in SE CT. For urban areas, a significant
flooding threat exists tonight with impacts including the
potential for several road closures. Residual river flooding is
expected into at least Thursday night for the slower-
responding/larger rivers.
Mainly dry conditions take place for Friday and last through early
next week with no additional hydrologic impacts expected.
&&
.TIDES/COASTAL FLOODING...
A moderate risk of rip currents is expected Thursday and Friday for
the Atlantic Ocean beaches.
Some beach erosion and flooding is possible during the times of high
tide tonight into Thursday, with breaking surf building to 4 to 6 ft
and a strong e to w sweep. Dune impacts should be minor and limited.
Localized minor coastal flood impacts are possible for the most
vulnerable coastal locales, but overall it is a limited threat as 2
1/2 to 3 1/2 ft surge is needed Thu morning just for minor impacts.
The elevated water levels coinciding with heavy rain could
exacerbate flooding for coastal and tidally affected riverine
communities. A few locations in particular to keep an eye on for the
next few evening high tides is along Peconic Bay where an east-
northeast fetch may lead to minor coastal flooding, a Coastal Flood
Advisory is now in effect exclusively for Peconic Bay for this
evening's high tide due to elevated water tables.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Thursday afternoon for CTZ005>012.
NY...Flash Flood Watch through Thursday afternoon for NYZ067>075-
078>081-176>179.
Coastal Flood Advisory until 10 PM EDT this evening for NYZ079-
081.
NJ...Flash Flood Watch through Thursday afternoon for NJZ002-004-
006-103>108.
MARINE...Gale Warning until 2 PM EDT Thursday for ANZ331-332-340-345-
355.
Gale Warning until 10 AM EDT Thursday for ANZ335-338.
Gale Warning until 6 PM EDT Thursday for ANZ350-353.
&&
SYNOPSIS...JC/JE
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JE
AVIATION...MW
MARINE...JC/JE
HYDROLOGY...JC/JE
TIDES/COASTAL FLOODING...JC/FigHazardous weather outlook, Sep 1, 5:28 PM EST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
628 PM EDT Wed Sep 1 2021
NJZ004-006-104>108-NYZ071>075-078-080-176>179-021000-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Southwest Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ079-081-021000-
Northeast Suffolk-Southeast Suffolk-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-103-NYZ069-070-021000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Western Bergen-Rockland-Northern Westchester-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ067-068-021000-
Orange-Putnam-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-355-021000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-021000-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 10 AM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-021000-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Sep 1, 8:28 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
928 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM FLASH FLOOD WYCOFF 41.02N 74.16W
09/01/2021 BERGEN NJ EMERGENCY MNGR
MULTIPLE WATER RESCUES ONGOING ON ROUTE 208
AT RUSSELL AVE.
&&Local storm report, Sep 1, 8:39 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
09/01/2021 WESTCHESTER NY BROADCAST MEDIA
BRONX RIVER PARKWAY SOUTHBOUND IS CLOSED IN
WHITE PLAINS DUE TO FLOODING.
&&Local storm report, Sep 1, 8:42 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
942 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM FLASH FLOOD 2 NW HUGUENOT 40.56N 74.21W
09/01/2021 RICHMOND NY FIRE DEPT/RESCUE
NUMEROUS CARS UNDER WATER ON THE WEST SHORE
EXPRESSWAY. OCCUPANTS STANDING ON ROOFS OF
CARS WAITING TO BE RESCUED.
&&Local storm report, Sep 1, 8:47 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
947 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD HO-HO-KUS 41.00N 74.10W
09/01/2021 BERGEN NJ FIRE DEPT/RESCUE
WATER RESCUES ONGOING FOR SEVERAL OCCUPIED
STRANDED CARS ON ROUTE 17 NEAR RACE TRACK
ROAD.
&&Local storm report, Sep 1, 8:48 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM FLASH FLOOD NEWARK AIRPORT 40.68N 74.17W
09/01/2021 UNION NJ PUBLIC
SIGNIFICANT FLOODING OCCURRING ON THE GROUND
LEVEL OF TERMINAL B. FLOODING OCCURRING ON
THE BAGGAGE LEVEL AS WELL.
&&Local storm report, Sep 1, 8:55 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
955 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD 1 WNW NYACK 41.10N 73.93W
09/01/2021 ROCKLAND NY FIRE DEPT/RESCUE
SEVERE FLOODING OCCURRING ON THE PALISADES
BETWEEN EXITS 10 AND 11.
&&Thunderstorm Wind, Nassau
- When
- September 1, 8:57 PM EST
- Where
- Nassau County, 1.57 mi W of Laffingtown
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.900, -73.630
A 72 mph wind gust was measured at Bayville station at an elevation of 45 ft.
Thunderstorm Wind, Westchester
- When
- September 1, 9:09 PM EST
- Where
- Westchester County, 0.57 mi NNW of Rye
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.988, -73.683
A large tree down on New Street took down some wires.
Thunderstorm Wind, Westchester
- When
- September 1, 9:15 PM EST
- Where
- Westchester County, 0.63 mi NNW of Rye
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.989, -73.684
Wires down across Natoma Street and Purchase Street.
Thunderstorm Wind, Westchester
- When
- September 1, 9:17 PM EST
- Where
- Westchester County, 0.3 mi SSW of Harrison
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.966, -73.683
Tree down across Playland Parkway between Forest Avenue and Midland Avenue.
Thunderstorm Wind, Suffolk
- When
- September 1, 9:45 PM EST
- Where
- Suffolk County, 0.87 mi SE of Eatons Neck
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.940, -73.390
Numerous trees down, one large tree down into a home.
Thunderstorm Wind, Suffolk
- When
- September 1, 9:50 PM EST
- Where
- Suffolk County, 0.93 mi NNE of Centerport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.893, -73.376
Photos shared on social media show deck collapse and several tree branches snapped. Time estimated by radar.
Thunderstorm Wind, Suffolk
- When
- September 1, 9:50 PM EST
- Where
- Suffolk County, Eatons Neck
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.950, -73.400
A 78 mph wind gust was measured at Eaton's Neck station at an elevation of 71 ft.
Thunderstorm Wind, Nassau
- When
- September 1, 9:50 PM EST
- Where
- Nassau County, 0.79 mi S of Munsey Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.769, -73.681
Tree down on Northern State Parkway westbound between Exit 27 N - Shelter Rock Road and Exit 26 N - New Hyde Park Road.
Thunderstorm Wind, Nassau
- When
- September 1, 10:01 PM EST
- Where
- Nassau County, 1.05 mi SSW of Carle Place
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.737, -73.591
Tree down on Meadowbrook State Parkway southbound at Exit M3 - Steward Avenue.
Thunderstorm Wind, Nassau
- When
- September 1, 10:15 PM EST
- Where
- Nassau County, 0.46 mi N of Pt Lookout
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.587, -73.579
A thunderstorm wind gust of 64 mph was measured at Jones Inlet-Point Lookout at height of 0 ft. AGL (3.5 FT. ASL).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, September 1 to 2, 202118 deaths · $471 million · 75 events
- Flash Flooding in New Jersey, September 1 to 2, 202116 deaths · $233 million · 17 events
- Flash Flooding and Flooding in New Jersey, September 1 to 3, 202113 deaths · 7 injured · 54 events
- Flash Flooding in Pennsylvania, September 1, 20214 deaths · $354 million · 17 events
- Tornadoes in Pennsylvania, September 1, 20211 death · 2 injured · $5.5 million · EF2 · 6 events
- Tornadoes and Damaging Winds in New Jersey, September 1, 20212 injured · $5.0 million · EF3 · 6 events
- Flash Flooding and Flooding in Maryland, September 1 to 3, 20211 death · 4 injured · $1.2 million · 66 events
- Rip Currents in Florida, September 1 to 4, 20212 deaths · 2 events
- Tornado and Flash Flooding in Utah, September 1 to 2, 2021$3.8 million · EF1 · 14 events
- Heat in Nevada, September 1, 20211 death · 1 event
- Wildfire in Idaho, September 1 to 30, 202119 injured · $2,000 · 3 events
- Tornadoes and Damaging Winds in Maryland, September 1, 2021$87,000 · EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980389, 980391, 980393, 980394, 980402, 980403, 980404, 980498, 980505, 980694.